Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What are chances of recurrence of retrobulbar neuritis ?

sir i have been diagonised retrobulbar neuritus last month and undergone a dosage of 5 injections .i have been prescribed the medicines like clonotril(250 mg),vertin(16 mg),pantodac,nexito(10),wysolene,sheical,ecospirin4 the first few weeks and later nexito forti,ecospirin and rantodac when the vision showed normal p100 latency bilaterally in google vep record. i would like 2 know the chances of recurrence of the disease and the further treatment details.i would also like to know the name of injection used and its side effects.
Asked On : Thu, 16 Feb 2012
Answers:  1 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.
Optic neuritis is the inflammation of the optic nerve. The most common etiology is multiple sclerosis. Up to 50% of patients with MS will develop an episode of optic neuritis, and 20-30% of the time optic neuritis is the presenting sign of MS.
MRI should be done to rule out MS.
Other causes include sarcoidosis, infections, vitamin inefficiency and ideopathic that is without any cause.
Treatment - May need to be observed until cause can be identified. If the case is not severe, it can be observed on an outpatient basis.
In selected cases, intravenous steroids (Methylprednisolone) are given in the hospital and followed by 1-2 weeks of oral Prednisone at home.
Steroids may speed up the recovery.
Side effect of steroids are increase in appetite, difficulty sleeping (insomnia), changes in mood and behavior, flushing (redness) of the face, and short-term weight gain due to increased water retention.
I advice you to see the physician and try to find the cause for it.
Yet again, I do hope that you have found something helpful and I will be glad to answer any further queries.

Answered: Thu, 16 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor